Alert archive / Texas / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 4, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Mar 7, 2026, 11:30 PM CST for Starr County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2026, 11:30 PM CST (05:30 UTC)
- Expired
- Mar 8, 2026, 12:15 AM CST
- In force
- 45 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Damage threat
- Destructive
- Hail
- 4.0 in
- Wind
- 60.0 mph
County Starr County, TX
The radar
The Brownsville radar (KBRO), 150 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 5.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1719 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 10:56 PM CST, 34 minutes earlier. Its key messages:
- Updated at 955 PM CST Sat Mar 7 2026 Key Messages:
- The Storm Prediction Center maintains a Marginal Risk (Level 1/5) for severe thunderstorms through tonight across the Northern Ranchlands, Upper Rio Grande Valley and the Rio Grande Plains, with the exception of northwestern Zapata County, where SPC indicates a Slight Risk (Level 2/5). Large to very large hail and isolated severe wind gusts (of 60+ mph) remain the primary threat.
- The Weather Prediction Center includes all of Deep South Texas within a Marginal Risk (Level 1/4) for isolated flash flooding from excessive rainfall through tonight as chances of rain increase to as much as a medium to likely (40-90%) chance.
- Breezy and drier conditions return Monday, becoming windy next Tuesday before another round of unsettled weather arrives Tuesday night into Wednesday.
- Temperatures remain above average ahead of the front, finally dropping to near average behind the front, but with an increased risk of fire weather conditions into the later parts of next week.
Area forecast discussion, Mar 7, 10:56 PM CST, 34 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Brownsville TX 1056 PM CST Sat Mar 7 2026 ...New DISCUSSION, AVIATION, MARINE... .KEY MESSAGES... Updated at 955 PM CST Sat Mar 7 2026 Key Messages: - The Storm Prediction Center maintains a Marginal Risk (Level 1/5) for severe thunderstorms through tonight across the Northern Ranchlands, Upper Rio Grande Valley and the Rio Grande Plains, with the exception of northwestern Zapata County, where SPC indicates a Slight Risk (Level 2/5). Large to very large hail and isolated severe wind gusts (of 60+ mph) remain the primary threat. - The Weather Prediction Center includes all of Deep South Texas within a Marginal Risk (Level 1/4) for isolated flash flooding from excessive rainfall through tonight as chances of rain increase to as much as a medium to likely (40-90%) chance. - Breezy and drier conditions return Monday, becoming windy next Tuesday before another round of unsettled weather arrives Tuesday night into Wednesday. - Temperatures remain above average ahead of the front, finally dropping to near average behind the front, but with an increased risk of fire weather conditions into the later parts of next week. && .DISCUSSION... Issued at 955 PM CST Sat Mar 7 2026 Not much has changed for the immediate and long term forecast across Deep South Texas and strong to severe thunderstorms and isolated flash flooding from heavy rain tonight remain the main focus. Mid/upper level ridging and surface high pressure over the Central and Southern Plains continue to push a cold front into southern Texas this evening, likely to stall over or near the Northern Ranchlands, Rio Grande Plains and the Upper Rio Grande Valley tonight into Sunday. As the front approaches and enhances surface moisture pooling and lift, a mid-level impulse embedded within southwesterly mid/upper level flow arrives our region, enhancing forcing and instability aloft, leading to scattered strong and isolated severe thunderstorms across the Northern Ranchlands, Rio Grande Plains and the Upper Rio Grande Valley; chances of rain increase across Deep South Texas to as much as a medium to likely (40-90%) chance, with the higher chances further north and west. The latest radar imagery depicts scattered strong to isolated severe thunderstorms developing along/ahead of the stalling frontal boundary, extending southwestward across southern Texas into Zapata County, where a few severe thunderstorm warnings have already been issued. CAMs show this line continuing to slowly move south and southeastward, advancing the strong to severe thunderstorms into the Northern Ranchlands and the Upper RGV over the coming hours. Nevertheless, the Storm Prediction Center (SPC) maintains a Marginal Risk (Level 1/5) for severe thunderstorms for the remainder of tonight across all of the Northern Ranchlands, Upper Rio Grande Grande Valley and most of the Rio Grande Plains, where there is a 5% chance of both large hail and isolated severe wind gusts (60 mph+). SPC also highlights a Slight Risk (Level 2/5) of severe thunderstorms for the northwest portion of Zapata County, where there is a 15% chance of large hail. Additionally, there is an Intensity Level 1 (Level 1/2) Conditional Intensity Group (CIG) for the risk of very large hail covering mostly all of Zapata and Jim Hogg counties as well as the northern half of Brooks and Kenedy counties. The latest SPC Mesoanalysis and forecast model soundings shows these areas lying within a slightly to moderately capped environment with MUCAPE values of 2,000-3,000+ J/Kg, mid- level lapse rates greater than 7.0 degC/Km, EBWD values greater than 70 knots as well as inverted V profiles associated with DCAPE values of 1,000-1,200+ J/Kg, all of which are indicative of the isolated severe wind and large to very large hail threat for tonight. As mentioned above, the Weather Prediction Center has expanded the Marginal Risk (Level 1/4) of isolated flash flooding from excessive rainfall to include all of Deep South Texas through tonight as slow moving deep convection and redevelopment result in heavy downpours with the potential for some areas to receive more than an inch of rain. Considering that PWAT values range from 1.45-1.7+ in., which is well beyond 90% sounding climatology for this time of year, the flooding risk is certainly possible. On Sunday, chances of rain decrease just a bit as ridging aloft builds from the south, though additional mid-level impulses and elevated moisture east and south of the stalled frontal boundary result in a low to medium (30-60%) chance of rain through Sunday night. A few CAMs suggest that there remains the slight potential for an isolated strong, to possibly severe, thunderstorm or two again during the daytime along/west of US-281 on Sunday, though SPC indicates only a general chance of non-severe thunderstorms across the entire region at this time. Winds become southeasterly to southerly by Monday morning along with less than a less than 10% chance of rain. Increased clouds and rain likely keeps Sunday's highs in the 80s, possibly 70s over the Rio Grande Plains, before warming back to the 90s on Monday into Wednesday, with overnight low falling to the 60s/70s through Tuesday night; above average temperatures continue along with breezy conditions due to a tightening pressure gradient. A tightening pressure gradient tightens in the beginning of next week as a low pressure system moves eastward across the Desert Southwest as well as over the Plains, increasing south-southwesterly wind gusts increasing from up to 30+ mph next Monday to 40+ mph on Tuesday. Unsettled weather is anticipated again Tuesday into Wednesday as the cut-off low aloft and trough over the Baja Peninsula move into central Texas, currently a low to medium (30- 40%) chance. As the system moves north and east of our region, a cold front is expected to pass through Deep South Texas on Wednesday, bringing breezy northerly winds into the later parts of next week; fire conditions and concerns increase next Thursday, persisting into next weekend as much drier air is advected into the CWA and persists through next weekend, when southeasterly winds return. Temperatures could drop to near average for the first time in weeks by the end of next week before rising again next weekend. && .AVIATION... (06Z TAFS) Issued at 955 PM CST Sat Mar 7 2026 A stalling frontal boundary develops isolated to scattered showers and thunderstorms later tonight into Sunday morning from west to east, with PROB30s introduced around 09Z at KMFE and 11Z and 12Z at KHRL and KBRO, respectively, with the possibility of light to heavy rain and gusty winds. There is an outside, or low, chance of a strong or severe thunderstorm, or two, at KMFE, which could bring large hail and, or isolated strong gusts of greater than 60 mph. Otherwise, showers could continue into the day on Sunday, likely maintaining MVFR ceilings or lower. && .MARINE... Issued at 955 PM CST Sat Mar 7 2026 Moderate southeasterly winds and moderate (3-4 feet) seas early tonight become gentle to moderate easterly to east-southeasterly by Sunday morning along with chances of rain increasing to as much as a low to medium (30-50%) chance by Sunday morning, decreasing to a low (15-30%) chance throughout the daytime into Monday morning. Small Craft Exercise Caution (SCEC) conditions on Monday are expected as chances of rain decrease and moderate to fresh southeasterly winds return, increasing to fresh to strong with moderate (4-6 feet) on Tuesday as the pressure gradient tightens. Chances of rain increase again Tuesday into Wednesday to a low (15-30%) chance, followed by a cold front on Wednesday, with Small Craft Advisories and/or SCEC possible behind the front. && .PRELIMINARY POINT TEMPS/POPS... BROWNSVILLE 72 86 71 86 / 20 40 20 10 HARLINGEN 69 87 68 90 / 30 50 20 10 MCALLEN 74 89 70 93 / 50 70 40 10 RIO GRANDE CITY 68 82 65 93 / 80 80 60 10 SOUTH PADRE ISLAND 72 78 72 79 / 20 30 20 10 BAYVIEW/PORT ISABEL 70 84 69 86 / 20 40 20 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && SHORT TERM...65-Irish LONG TERM....65-Irish AVIATION...65-Irish
In the hours before
Special weather statement, Mar 7, 9:13 PM CST, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Brownsville TX
913 PM CST Sat Mar 7 2026
TXZ248-080400-
Zapata TX-
913 PM CST Sat Mar 7 2026
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN ZAPATA COUNTY THROUGH
1000 PM CST...
At 913 PM CST, Doppler radar was tracking a cluster of strong
thunderstorms 11 miles north of Zapata County Airport, or 12 miles
northeast of San Ygnacio, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
San Ygnacio, Bustamante, and Zapata County Airport.
This includes US Highway 83 between mile markers 752 and 754.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2727 9921 2727 9896 2726 9895 2691 9907
2703 9944 2704 9944
TIME...MOT...LOC 0313Z 281DEG 11KT 2713 9926
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
CaceresThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 8:33 PM CST | Severe Thunderstorm Warning | BRO | Zapata | 42 min |
| Mar 7, 9:13 PM CST | Special Weather Statement | BRO | Zapata | 47 min |
| Mar 7, 9:21 PM CST | Severe Thunderstorm Warning | BRO | Zapata | 39 min |
| Mar 7, 10:51 PM CST | Severe Thunderstorm Warning | BRO | Starr, Zapata | 39 min |
| Mar 8, 12:08 AM CST | Severe Thunderstorm Warning | BRO | Starr | 37 min |
| Mar 8, 12:43 AM CST | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 32 min |
| Mar 8, 12:51 AM CST | Special Weather Statement | BRO | Starr | 24 min |
| Mar 8, 5:33 PM CDT | Areal Flood Advisory | BRO | Willacy | 69 min |
| Mar 8, 6:10 PM CDT | Areal Flood Advisory | BRO | Cameron | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.